Alert archive / Minnesota / Dense Fog Advisories in 2016

Dense Fog Advisory 2, NWS Twin Cities, MN

March 13, 201630 counties in Minnesota

NWS Twin Cities, MN issued this dense fog advisory at Mar 13, 2016, 10:04 PM CDT for 30 counties in Minnesota. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2016, 10:04 PM CDT (03:04 UTC)
Expired
Mar 14, 2016, 12:00 PM CDT
In force
14 hr
Issued by
NWS Twin Cities, MN
All 30 counties

Benton County, MN, Blue Earth County, MN, Brown County, MN, Chippewa County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 81 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

236 
WWUS73 KMPX 140304
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1004 PM CDT SUN MAR 13 2016

MNZ041>043-047>049-054>058-064>067-073>075-082-083-091-092-141115-
/O.NEW.KMPX.FG.Y.0002.160314T0304Z-160314T1500Z/
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-
CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-
REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...MORRIS...GLENWOOD...ST CLOUD...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...REDWOOD FALLS...NEW ULM...ST PETER...
ST JAMES...MANKATO...FAIRMONT...BLUE EARTH
1004 PM CDT SUN MAR 13 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT MONDAY.

* VISIBILITY...DOWN TO A QUARTER MILE OR LESS.

* IMPACTS...MOTORISTS SHOULD SLOW DOWN AND US LOW BEAM HEADLIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
4 follow-up statements
175 
WWUS73 KMPX 140444
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1144 PM CDT SUN MAR 13 2016


MNZ076-084-085-093-141245-
/O.EXA.KMPX.FG.Y.0002.000000T0000Z-160314T1500Z/
LE SUEUR-WASECA-STEELE-FREEBORN-
INCLUDING THE CITIES OF...LE SUEUR...WASECA...OWATONNA...
ALBERT LEA
1144 PM CDT SUN MAR 13 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT MONDAY.

* VISIBILITY...DOWN TO A QUARTER MILE OR LESS.

* IMPACTS...MOTORISTS SHOULD SLOW DOWN AND USE LOW BEAM
  HEADLIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

MNZ041>043-047>049-054>058-064>067-073>075-082-083-091-092-141245-
/O.CON.KMPX.FG.Y.0002.000000T0000Z-160314T1500Z/
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-
CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-
REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...MORRIS...GLENWOOD...ST CLOUD...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...REDWOOD FALLS...NEW ULM...ST PETER...
ST JAMES...MANKATO...FAIRMONT...BLUE EARTH
1144 PM CDT SUN MAR 13 2016

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY...

* VISIBILITY...DOWN TO A QUARTER MILE OR LESS.

* IMPACTS...MOTORISTS SHOULD SLOW DOWN AND USE LOW BEAM 
  HEADLIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
348 
WWUS73 KMPX 140809
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
309 AM CDT MON MAR 14 2016


MNZ044-050-051-059-141500-
/O.EXA.KMPX.FG.Y.0002.000000T0000Z-160314T1500Z/
MILLE LACS-BENTON-SHERBURNE-WRIGHT-
INCLUDING THE CITIES OF...PRINCETON...FOLEY...ELK RIVER...
MONTICELLO
309 AM CDT MON MAR 14 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS
MORNING. 

* VISIBILITY...DOWN TO A QUARTER MILE OR LESS.

* IMPACTS...MOTORISTS SHOULD SLOW DOWN AND USE LOW BEAM 
  HEADLIGHTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

MNZ041>043-047>049-054>058-064>067-073>076-082>085-091>093-141500-
/O.CON.KMPX.FG.Y.0002.000000T0000Z-160314T1500Z/
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-
CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-
REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-WASECA-STEELE-
MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...MORRIS...GLENWOOD...ST CLOUD...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...REDWOOD FALLS...NEW ULM...ST PETER...
LE SUEUR...ST JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
309 AM CDT MON MAR 14 2016

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* VISIBILITY...DOWN TO A QUARTER MILE OR LESS.

* IMPACTS...MOTORISTS SHOULD SLOW DOWN AND USE LOW BEAM 
  HEADLIGHTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
445 
WWUS73 KMPX 141440
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
940 AM CDT MON MAR 14 2016

MNZ041>044-047>051-054>059-064>067-073>076-082>085-091>093-141700-
/O.EXT.KMPX.FG.Y.0002.000000T0000Z-160314T1700Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON-
SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-
LE SUEUR-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST CLOUD...FOLEY...
ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON...
GAYLORD...REDWOOD FALLS...NEW ULM...ST PETER...LE SUEUR...
ST JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...
ALBERT LEA
940 AM CDT MON MAR 14 2016

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY...

* VISIBILITY...DOWN TO A QUARTER MILE OR LESS.

* IMPACTS...MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS
  AND ALLOW EXTRA SPACE BETWEEN VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
429 
WWUS73 KMPX 141643
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1143 AM CDT MON MAR 14 2016

MNZ041>044-047>051-054>059-064>067-073>076-082>085-091>093-141745-
/O.EXP.KMPX.FG.Y.0002.000000T0000Z-160314T1700Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON-
SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-
LE SUEUR-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST CLOUD...FOLEY...
ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON...
GAYLORD...REDWOOD FALLS...NEW ULM...ST PETER...LE SUEUR...
ST JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...
ALBERT LEA
1143 AM CDT MON MAR 14 2016

...DENSE FOG ADVISORY WILL EXPIRE AT NOON CDT TODAY...

VISIBILITIES HAVE IMPROVED TO GREATER THAN ONE QUARTER MILE OVER
MUCH OF WESTERN...CENTRAL AND SOUTHERN MINNESOTA. THEREFORE...THE
DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON.

SOME PATCHES OF FOG REDUCING VISIBILITY DOWN TO ONE HALF MILE MAY
STILL BE PRESENT INTO THE EARLY AFTERNOON HOURS. MOTORISTS ARE
URGED TO USE EXTRA CAUTION IN AREAS USUALLY SUBJECT TO FOG SINCE
VISIBILITY MAY CHANGE RAPIDLY.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this dense fog advisory went out at Mar 13, 7:09 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Mar 13, 7:09 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
709 PM CDT SUN MAR 13 2016

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 323 PM CDT SUN MAR 13 2016

SFC ANALYSIS SHOWS A WEAK WMFNT FROM THE NW CORNER OF MN DROPPING
SEWD INTO THE MIDDLE OF THE STATE...SLOWLY MOVING N AND E DURG THE
DAY TDA. ITS ASSOCIATED CDFNT OVER THE ERN DAKOTAS WILL ALSO MAKE
A SLOW APPROACH INTO MN TNGT INTO TMRW WHILE IT STEADILY
DISSIPATES AND WASHES OUT. THESE FEATURES ARE MAINLY ASSOCIATED
WITH A VERY COMPACT UPR LVL LOW OVER CENTRAL CANADA WHICH IS
DRIFTING ENEWD...BECOMING DETACHED FROM THE SFC FEATURES. THUS...
SCATTERED RAIN SHOWERS WHICH HAD BETTER COVERAGE THIS MORNING HAVE
SINCE DEGENERATED INTO PATCHY -SHRA AND -L OVER MUCH OF THE AREA.
BEING CAUGHT IN THE RELATIVE WARM SECTOR BETWEEN THESE TWO FRONTS
OVERNIGHT WILL MEAN AN INFLUX OF LLVL MOISTURE...MEANING HIGHER
DEWPOINTS...ALONG WITH RELATIVELY LIGHT E-SE WINDS. THEREFORE...
WILL EXPECT LOW CLOUDS TO HOLD FORT THROUGH TOMORROW ALONG WITH
HIGH POTENTIAL FOR FOG DEVELOPMENT LATE TONIGHT THROUGH DAYBREAK
MON MRNG. NOT LOOKING FOR MUCH IN THE WAY OF ADDITIONAL SHOWERS
OVERNIGHT BUT SOME DEEPER MOISTURE OVER CENTRAL MN...CLOSE TO THE
MEETING POINT OF THE WARM AND COLD FRONTS...WILL BE THE FOCUS FOR
BEST PRECIP CHANCES. OTHERWISE...PRECIPITATION WILL GRADUALLY MOVE
OFF TO THE E DURG THE DAY TOMORROW IN ADVANCE OF THE NEXT AND MORE
POTENT SYSTEM. MORE STEADY SHOWERS WITH POSSIBLY SOME T-STORMS MAY
MOVE INTO FAR WRN AND SWRN PORTIONS OF THE STATE LATE TMRW AFTN
INTO TMRW EVE AS UPR LVL SUPPORT IS MORE WELL-DEFINED WITH THIS
INCOMING SYSTEM. SINCE THIS WELL-DEVELOPED SYSTEM WILL BE THE
FOCUS FOR WX FOR MUCH OF THE UPCOMING WEEK...WILL DEFER TO THE
LONG-TERM PORTION OF THE DISCUSSION FOR MORE IN-DEPTH ANALYSIS. AS
FOR TEMPERATURES TONIGHT-MONDAY...VERY MILD VALUES WILL CONTINUE
TO BE ADVERTISED WITH THE HIGH DEWPOINT AIR AND LACK OF ANY COLD
AIR TO MOVE INTO THE REGION ATTM. LOWS TNGT WILL RANGE THROUGH THE
40S WHILE HIGHS ON MON HIT THE MID-UPR 50S IN WRN WI INTO
N-CENTRAL MN TO THE LOW-MID 60S IN MUCH OF CENTRAL-SRN MN.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 323 PM CDT SUN MAR 13 2016

A SIGNIFICANT CHANGE IN THE WEATHER WILL OCCUR OVER THE NEXT
SEVERAL DAYS AS THE UPPER LEVEL PATTERN CARVES OUT A LARGE
TROUGH OF LOW PRESSURE ACROSS THE NORTHERN CONUS...WITH A BLOCKING
RIDGE IN SOUTHERN CANADA.

INITIAL AIR MASS AS THE PRECIPITATION ARRIVES LATE MONDAY...WILL
BE ABNORMALLY MILD WITH A CHANCE OF THUNDER MONDAY NIGHT AND
EARLY TUESDAY BEFORE THE COLDER AIR ARRIVES.

OVER THE PAST SEVERAL DAYS THE CIPS/NAEFS/GEFS HAVE ALL CONVERGED
INTO A VERY ANOMALOUS PATTERN SETTING UP ACROSS THE NORTHERN
PLAINS AND UPPER MIDWEST. BASED ON STANDARDIZED ANOMALIES AND
REFERENCING THESE ANOMALIES WITH RETURN INTERVALS AND
PROBABILITIES OF CLIMATOLOGY...THE MIDWEEK SYSTEM HAS THE
CHARACTERISTICS OF ALMOST OUTSIDE CLIMATOLOGY NORMS IN TERMS OF
THE 30 YEAR PERIOD /1981- 2010/. THE MAIN ANOMALIES ARE SFC
PRESSURE AND HEIGHT FIELDS. ALTHOUGH TEMPERATURES ARE NOT
EXTREME...THESE PRESSURE FIELDS INDICATES THE POSSIBILITY OF VERY
STRONG WINDS NEAR THE SFC.

THE DETERMINISTIC RUNS OF THE EC/GEM/GFS ALL SUPPORT A VERY STRONG
SYSTEM DEVELOP LATE MONDAY NIGHT/TUESDAY. THE DIFFERENCES ARRIVE
WITH TIMING AND AREAL EXTENT OF THE QPF FIELDS AND SFC/UPPER AIR
LOCATIONS. ALTHOUGH THERE WILL BE A PERIOD OF WIDESPREAD SHRA WITH
EMBEDDED THUNDERSTORMS DEVELOPING MONDAY NIGHT...HOW FAR NORTHEAST
THIS AREA OF PRECIPITATION MOVES INTO THE GREAT LAKES REGION IS
THE MAIN FORECAST PROBLEM. IT COULD BE A PERIOD OF ONLY CLOUDY
SKIES WITH THE BULK OF THE PRECIPITATION NORTHEAST OF MPX CWA
AFTER TUESDAY MORNING. HOWEVER...BASED ON THE UNCERTAINTIES OF
EACH MODEL RUN AND HOW OTHER ASPECTS OF STRONG FORCING INTERACTS
WITH SFC FEATURES...WILL CONTINUE WITH HIGH PERCENTAGES OF
PRECIPITATION THRU TUESDAY AFTN/EVENING...AND CONCENTRATE ON THE
HEAVIER PRECIPITATION IN CENTRAL MN WHERE ALL MODEL RUNS HAVE THE
BEST CHANCE OF WIDESPREAD PRECIPITATION. IN ADDITION...AS THIS
SYSTEM SLOWLY WINDS DOWN THIS WEEK...PERIODIC RAIN/SNOW SHOWERS
WILL BE LIKELY SOMEWHERE IN THE UPPER MIDWEST.

BASED ON HOW WARM IT HAS BEEN...OTHER CLIMATOLOGY ASPECT AND
NOTHING TOO COLD MOVING INTO THE REGION...CHANCES OF ANY SNOWFALL
ACCUMULATIONS WILL BE LOW. WILL CONTINUE TO TAKE A LOOK AS THIS
SYSTEM AS IT EVOLVES THIS WEEK...BUT NO MAJOR SNOW STORM IS
EXPECTED AT TIME...BUT THIS IS MARCH IN MN.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 709 PM CDT SUN MAR 13 2016

LIFR CONDITIONS HAVE ALREADY MOVED INTO PARTS OF WESTERN
MN...INCLUDING AXN WHERE FOG HAS DEVELOPED...AND SHOULD PERSIST
THROUGH MONDAY MORNING BEFORE LIFTING AROUND 15Z. THE LOWEST
VISIBILITY AND CIGS ARE IN THE WAKE OF A LINE OF SHOWERS SLOWLY
MOVING THROUGH CENTRAL MN...AND AS THESE CONTINUE TO MOVE
EASTWARD...FOG LOOKS LIKELY TO EXPAND TO RWF AND STC LATER
TONIGHT. LIFR CONDITIONS ARE ALSO LIKELY AT THESE TERMINALS
OVERNIGHT THROUGH THE EARLY MORNING MONDAY. CIGS ARE CURRENTLY
HIGHER ACROSS EASTERN MN AND WESTERN WI...IN THE MVFR/VFR
RANGE...BUT IFR CIGS SHOULD ALSO EXPAND EASTWARD INTO THESE AREAS
LATER TONIGHT...AND VISIBILITY REDUCTIONS TO 2-3 SM ARE POSSIBLE DUE
TO DRIZZLE...PATCHY FOG...AND SCATTERED SHOWERS THROUGH EARLY
MORNING MONDAY. VISIBILITY AND CIGS SHOULD GRADUALLY IMPROVE FROM
15Z-18Z MONDAY...BUT MVFR CIGS ARE STILL LIKELY MONDAY AFTERNOON
AS MOIST SOUTHEASTERLY FLOW PERSISTS ACROSS OUR REGION.

KMSP...MVFR CIGS SHOULD PERSIST FOR THE NEXT FEW HOURS...BEFORE
DETERIORATING TO IFR/LIFR LEVELS LATER TONIGHT BEHIND A BAND OF
SCATTERED SHOWERS. SIGNIFICANT VISIBILITY REDUCTIONS ARE NOT
EXPECTED DUE TO THE LIGHT RAIN...BUT VERY LOW CIGS ARE LIKELY
ONCE THE SHOWERS MOVE THROUGH...AND PATCHY FOG/DRIZZLE APPEARS
LIKELY AS WELL OVERNIGHT THROUGH THE EARLY MORNING ON MONDAY.
VISIBILITY AND CIGS SHOULD BEGIN IMPROVING AROUND 15Z MONDAY...BUT
RECOVERY WILL BE SLOW AND MVFR CIGS ARE STILL LIKELY MONDAY
AFTERNOON. LIGHT SOUTHEASTERLY WINDS WILL PERSIST THROUGH THE
PERIOD.

/OUTLOOK FOR KMSP/
TUE...MVFR WITH CHC OF IFR CIGS/-RA. WIND E-SE 10-20 KTS BCMG W.
WED...MVFR WITH CHC OF IFR CIGS AND -RA/-SN. WIND W 15G25 KTS.
THU...MVFR WITH CHC OF IFR CIGS AND -RA/-SN. WIND N 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
&&

SHORT TERM...JPC
LONG TERM...JLT
AVIATION...ADL
Hazardous weather outlook, Mar 13, 10:08 AM CDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1008 AM CDT SUN MAR 13 2016

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
141000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1008 AM CDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Dense Fog Advisories in Minnesota, 2016Every dense fog advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.